Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 209, NWS Austin/San Antonio, TX

June 16, 2007Atascosa County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 7:53 PM CDT for Atascosa County, Texas. It took effect at Jun 16, 2007, 7:58 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 7:53 PM CDT (00:53 UTC)
In effect from
Jun 16, 2007, 7:58 PM CDT
Expired
Jun 17, 2007, 12:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 170058
FFWEWX
TXC013-170500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
  CHRISTINE...CHARLOTTE...CAMPBELLTON...

* UNTIL MIDNIGHT CDT

* AT 745 PM CDT...NWS METEOROLOGISTS HAVE DETERMINED THAT FLASH FLOODING
  IS IMMINENT IN ATASCOSA COUNTY DUE TO HEAVY RAINS OF 2 TO 3 INCHES
  IN THE PAST 2 HOURS...AND THE POTENTIAL FOR ANOTHER 1 TO 3 INCHES
  OF RAIN BY 1000 PM CDT.

* LOCATIONS IN THE WARNING PARTICULARLY THREATENED ARE ALONG BONITA
  CREEK...GOOSE CREEK...PARTIA CREEK...AND TURKEY CREEK. EVEN AFTER
  THE RAIN ENDS...FLOOD WATERS WILL BE SLOW TO LOWER AND FLOODING IS
  LIKELY TO CONTINUE UNTIL MIDNIGHT.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST 
FLOOD INFORMATION.

LAT...LON 2866 9879 2864 9830 2877 9810 2911 9842
      2923 9878

$$
2 follow-up statements
000 
WGUS74 KEWX 170231
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT SAT JUN 16 2007

TXC013-170500-
ATASCOSA TX-
927 PM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ATASCOSA COUNTY...

AT 924 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 8 INCHES OF 
WATER COVERING STATE HIGHWAY 16 ONE MILE NORTH OF THE ATASCOSA 
MCMULLEN COUNTY LINE. A LINE OF THUNDERSTORMS, EXTENDING FROM DEVINE 
TO 15 MILES SOUTHWEST OF CHARLOTTE, WILL TRACK ACROSS THE SAME AREA 
THAT HAS ALREADY RECEIVED 1 TO 3 INCHES OF RAIN THIS EVENING. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JOURDANTON...CHRISTINE...PLEASANTON...LEMING AND CAMPBELLTON

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER 
CAN CARRY AWAY MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND 
PICKUPS. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2866 9879 2864 9830 2877 9810 2911 9842
      2923 9878

$$
000 
WGUS74 KEWX 170334
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CDT SAT JUN 16 2007

TXC013-170500-
ATASCOSA TX-
1030 PM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ATASCOSA COUNTY...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JOURDANTON TO 8 MILES SOUTH OF 
CHRISTINE...MOVING EAST AT 20 MPH.  A DEVELOPING LINE OF 
THUNDERSTORMS IN FRIO COUNTY WILL MOVE INTO ATASCOSA COUNTY.  THE 
COMBINED RAINS WILL ADD ANOTHER ONE TO TWO INCHES OF RAIN COUNTY 
WIDE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANTON...LEMING AND CAMPBELLTON

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2866 9879 2864 9830 2877 9810 2911 9842
      2923 9878

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:45 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 16, 6:45 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT SAT JUN 16 2007

.AVIATION...
EXTREMELY DIFFICULT TAFS PAST THE FIRST FEW HOURS AS MESOSCALE
BOUNDARIES WILL RESULT IN TSRA/SHRA FORMING NEARLY ANYWHERE...AND
STORMS THAT DO DEVELOP WILL DRIFT SLOWLY FROM THE INITIATION POINT.
MOREOVER...PROXIMITY TO THE UPPER LOW MEANS STORMS WILL MOVE IN A
VARIETY OF DIRECTIONS...THUS NO CLEAR VECTORING THAT WILL LAST FOR
ANY APPRECIABLE AMOUNT OF TIME. IN GENERAL...TRIED TO SHOW THE
LARGE OUTFLOW BOUNDARYS EFFECTS FOR KSSF/KSAT/KHYI/KAUS THROUGH
03Z. OTHERWISE...WENT WITH TEMPO OR VC INDICATION OF PRECIP
THROUGH 06Z...THEN WITH PROB30 OF AVERAGE TSRA AFTER THAT THROUGH
TOMORROW AFTERNOON. WILL UPDATE TO STRONGER MENTION OF TSRA WITH
GUSTY WINDS AND LOWER VSBY/CIG IF AN MCS DEVELOPS OVER THE
NORTHERN HILL COUNTRY...BUT FEEL THIS IS TOO LOW OF PROBABILITY TO
HAMMER THE TAFS THIS FAR OUT.

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT SAT JUN 16 2007/

DISCUSSION...THE UPPER LOW CONTINUES TO ROTATE ACROSS CENTRAL AND
SOUTH CENTRAL TEXAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE
BEGINNING TO RE-DEVELOP ACROSS THE REGION NOW AS AFTERNOON HEATING
TAKES AFFECT. IN SOUTHERN PORTIONS OF OUR CWFA WHERE LESS CLOUD
COVER EXISTS...TEMPERATURES HAVE ALREADY REACHED THE MID TO UPPER
80S. THESE AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE EVENING HOURS WITH AMPLE HEATING.

ROUND TWO OF AN MCS LOOKS TO BE ON TAP FOR TONIGHT. THE GFS IN
PARTICULAR HAS A BULLS-EYE OF HEAVY PRECIPITATION OVER THE EASTERN
AND SOUTHWESTERN PORTIONS OF OUR CWFA. THIS CONTINUES THROUGH 12Z
AND 18Z SUNDAY. FOR THIS REASON...WE HAVE EXTENDED THE FLASH FLOOD
WATCH THROUGH SUNDAY AFTERNOON. RAIN AMOUNTS IN GENERAL SHOULD
RANGE FROM 2 TO 3 INCHES...WITH ISOLATE HIGHER AMOUNTS OF 5
INCHES OR HIGHER.

MODELS ARE IN GOOD AGREEMENT AND SHOW THE UPPER LOW OPENING UP ON
SUNDAY AND TRACKING EASTWARD OUT OF OUR AREA BY MONDAY...AS HIGH
PRESSURE BUILDS INTO THE WESTERN COUNTIES. HIGH TEMPERATURES WILL
REMAIN BELOW NORMAL FOR THE WEEKEND WITH LOTS OF CLOUD COVER AND
RAIN POTENTIAL. ONCE THIS SYSTEM MOVES EAST OF THE AREA ON
MONDAY...TEMPERATURES WILL RETURN TO MORE SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  83  73  91  76 /  80  70  40  20  10
AUSTIN BERGSTROM INTL AIRPORT  70  85  73  92  75 /  80  70  40  20  10
DEL RIO INTL AIRPORT           71  90  75  98  78 /  50  20  20  -   -
SAN ANTONIO INTL AIRPORT       70  84  73  92  77 /  80  70  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

26/06/05
Hazardous weather outlook, Jun 16, 12:30 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT SAT JUN 16 2007

TXZ171>173-183>194-202>209-217>225-228-171730-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1230 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED
OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH
FLOODING TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS ALSO
POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. THE
THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS
THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER
CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE SLOWLY EASTWARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:04 PM CDTFlash Flood WarningEWXMedina4 hr
Jun 16, 9:44 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 16, 11:50 PM CDTFlash Flood WarningEWXMedina115 min
Jun 17, 1:24 AM CDTFlash Flood WarningEWXDimmit3 hr
Jun 17, 12:16 PM CDTFlash Flood WarningEWXLee3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.